NUI Maynooth

NUIM ePrints and eTheses Archive

NUIM Library

Conjugacy of Real Diffeomorphisms. A Survey

O'Farrell, Anthony G. and Roginskaya, Maria (2011) Conjugacy of Real Diffeomorphisms. A Survey. St. Petersburg Journal of Mathematics, 22 (1). pp. 1-40. ISSN 1061-0022

[img] Download (802kB)

Abstract

Given a group G, the conjugacy problem in G is the problem of giving an effective procedure for determining whether or not two given elements f, g ∈ G are conjugate, i. e., whether there exists h ∈ G with fh = hg. This paper is about the conjugacy problem in the group Diffeo(I) of all diffeomorphisms of an interval I ⊂ R. There is much classical work on the subject, solving the conjugacy problem for special classes of maps. Unfortunately, it is also true that many results and arguments known to the experts are difficult to find in the literature, or simply absent. We try to repair these lacunae, by giving a systematic review, and we also include new results about the conjugacy classification in the general case. for special classes of maps. Unfortunately, it is also true that many results and arguments known to the experts are difficult to find in the literature, or simply absent. We try to repair these lacunae, by giving a systematic review, and we also include new results about the conjugacy classification in the general case.

Item Type: Article
Additional Information: First published in St Petersburg Mathematical Journal in Vol.22 No.1(2011) pp.1-40, published by the American Mathematical Society
Keywords: Conjugacy; Real Diffeomorphisms;
Subjects: Science & Engineering > Mathematics
Item ID: 3762
Depositing User: Prof. Anthony O'Farrell
Date Deposited: 19 Jun 2012 15:38
Journal or Publication Title: St. Petersburg Journal of Mathematics
Publisher: American Mathematical Society
Refereed: No
URI:

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...